Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 39, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 5, 1999, 7:14 PM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1999, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 5, 1999, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3820 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 060015 FFWMAF TXC371-060330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 714 PM CDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND EASTERN PECOS COUNTY IN WESTERN TEXAS * UNTIL 1030 PM CDT * AT 700 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A LARGE AREA OF HEAVY RAINFALL WAS LOCATED OVER CENTRAL AND EASTERN PECOS COUNTY. CLUSTERS OF THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH. * EXCESSIVE RAINFALL AT THE RATE OF UP TO 2 INCHES PER HOURS ACROSS EARLIER AREAS OF HEAVY RAINFALL COULD PRODUCE FLOODING ACROSS CENTRAL AND EASTERN PECOS COUNTY INCLUDING INT8ERSTATE 10 THROUGH 1030 PM CDT. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! RRF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 1:35 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 5, 1:35 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 135 PM CDT SAT JUN 5 1999 WK PAC FNT DRAPED NE/SW OVER NM THIS AFTN WHILE DRYLINE EXTENDS FM E OF MAF-FST INTO BIG BEND. WV IMAGERY SHOWS H5 LOW OVER FOUR CORNERS WITH PERTURBATIONS EJECTING NEWD AHD OF IT. AS MAIN H5 SHRTWV PASSES NEWD...TRAILING SHEARED VORTICITY MOVES INTO W TX/SE NM TNGT...THEN LINGERS ACRS AREA SUN/MON. TSRA THAT FIRED EARLIER ALG THETA E AXIS MOVED OUT OF CWA EARLY THIS AFTN. DRYLINE LOOKS TO STALL E MAF-FST THRU BIG BEND BY EARLY EVNG. ATMOSPHERE SUFFICIENTLY UNSTABLE ALG AND E FOR POSSIBLE TSRA THIS AFTN/EVNG. XPC WINDS TO BACK NR SFC AS SYSTEM APPROACHES AND MOVE DRYLINE WWD TNGT ROUGHLY TO TX/NM STATELINE. AS UPPER DYNAMICS /COOLER TEMPS ALOFT MOVE IN FM WEST THINK TSRA COULD FIRE UP IN CONVERGENT ZONE ALG BACKING DRYLINE AND PAC FNT. LOOKS AS THOUGH THERE WILL STILL BE PLENTY OF CAPE...1000-2000 J/KG...ALG AND EAST OF THIS AREA TNGT IN DEEP MOIST ATMOSPHERE. H5 AND H7 WINDS PROGGED TO WEAKEN DURG EVNG THO...POSSIBLY CUTTING DOWN ON SEVERE CHC. STEEP LAPSE RATES REMAIN ACRS MUCH CWA SUNDAY WHILE HIGH CLDS APPEAR TO SHIFT SLOWLY EWD. WITH GOOD HEATING SUN/MON WILL INCLUDE CHC TSRA DURG LATE AFTN/EVNG MAINLY IN ERN ZNS. GUIDANCE TEMPS LOOK TOO COOL THRU MOST OF PD WITH MSTR MOVG BACK THRU AREA EACH NIGHT AND BEING PUSHED EAST DURG DAY. WILL GO ABV TNGT... AND SUN NGT AND COMPROMISE ON DAYTIME READINGS. IN THE EXTENDED...SERIES OF H5 SHRTWVS CONT TO DROP SEWD THRU PAC NW WITH EACH PROGRESSIVELY WEAKER AND FURTHER NORTH. THIS SHUD GIVE AREA AT LEAST SLIGHT CHC TSRA AFTN/EVNG TUE WITH MSTR AVAILABLE AND DAYTIME HEATING. WOULD THINK CHC DECREASES AT LEAST EAST OF MTNS AS BETTER DYNAMICS MIGRATE NWD. MAF 70/92/71/93 3/2/2/2 CNM 61/97/68/99 0/0/0/1 MRF 51/87/55/91 0/0/0/1 P07 71/89/72/91 2/2/1/2 AKL
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:47 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 58 min |
| Jun 5, 8:40 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 35 min |
| Jun 6, 1:38 AM CDT | Severe Thunderstorm Warning | MAF | Brewster | 52 min |
| Jun 6, 3:33 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 42 min |
| Jun 6, 5:10 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 50 min |
| Jun 6, 9:04 AM CDT | Flash Flood Warning | MAF | Borden, Dawson | 116 min |
| Jun 6, 4:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 66 min |
| Jun 6, 4:51 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 69 min |
| Jun 6, 5:42 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 63 min |
| Jun 6, 5:58 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 62 min |
| Jun 6, 6:22 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 53 min |
| Jun 6, 6:45 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 50 min |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.